Skip to content
Fentanyl
avatar
An_246190 posted:
I have been on the Fentanyl patch for years. I started at 50mcg and went up to 100mcg then recently (in Match) I got down to 50mcg again but it wasn't working that well so the Dr. Put me back to 75mcg and I am having ALOT of problems going back up that I did not have the first time I went up on my dose. I feel way more groggy and irritable, I feel over medicated at times since I've been at this dose now and I never experienced it the last time I went up or any of the times I've had to go up before. Im worried as to what's causing it now.
Reply
 
avatar
periwinkle52 responded:
Good morning! I have walked in your shoes! I tried several different patches, and experienced the same thing. My Dr., explained to me, that sometimes, depending on the med., and your body, that our bodies may metabolize the medicine @ different rates. Meaning, one dose or med, may go into our system, either faster or slower than another. I also experienced this when I decided to get an implanted pain pump. He had Morphine in it, which was working great! I had to go in for a refill, every month, so he decided to try a more "dense" form of morphine. I figured, fine, as I would not have to go for refills, but once every 3 months! Unfortunately, before I even made it home, (20minutes), I was beginning to withdrawl! I was so sick, by the time he told me to meet him @ the Hospital, some 16 hours later! I ended up in the hospital for 5 days! That form of Morphine, was more dense, which my body would not metabolize.
Now, I'm not a Dr., but, I do know what I experienced, sure sounds close, to what you have. Perhaps, a talk with your Dr., may help. I will pray, you find a quick solution, for your problem & begin feeling better, FAST! God Bless, periwinkle

I
 
avatar
77grace responded:
Hi,
I also tried Fentanyl many years ago before one of my surgeries,also I was on a high dose!
I have been on alot of different kinds of pain meds as i'm sure alot of us have!Sometimes our bodies just react differently than others!Your weight can make a difference,if you eat with your meds,al kinds of things can affect you!I don't think you need to worry too much but if it bothers you and keeps bothering you then you should tell your Dr.,we are not Drs.!!
How long have you been on this dose ???It can take awhile to get used to it!
Well I hope you start feeling better soon and keep on sharing if you need to!
Take care,77grace
 
avatar
annette030 responded:
Discuss this with the prescribing doctor. Your weight can have something to do with it. Or you just might not remember things the same because you were excited about the pain relief...who knows.

Were/are you taking a breakthrough pain med? Are you on any other meds that you might not have been on before? There are many kinds of meds that interact with opioids and might effect how you feel.

There is not a in-between dose for fentanyl patches that I am aware of, maybe you should stick with the 50 mcg and add a breakthrough med, or, wait until your body gets used to the 75 mcg patch and not take a breakthrough med, both are medically acceptable answers.

I hope you feel better soon.

Take care, Annette
 
avatar
ladygwenuveire75 replied to 77grace's response:
Grace, I was on 100mcg for years then went to 75mcg for a year, then to 50 mcg for a four months now back up to 75mcg I have never had trouble like I am having now. I constantly feel over medicated and I am worried. My Dr thinks its in my head and I'm too worried but I can't help it.
 
avatar
ladygwenuveire75 replied to annette030's response:
Annette, No all the meds I am on are the same. I was on 100mvg for years then down to 75mvg for a year than to 50 mcg for three months now they've put me back to 75mcg and I constantly feel over medicated and scared of it. I have talked with my Dr and they think It is in my head, but I'm certain it's not.
 
avatar
ladygwenuveire75 replied to periwinkle52's response:
Peri, It's the same manufacturer,just a higher dose
 
avatar
periwinkle52 replied to ladygwenuveire75's response:
The morphine, my Dr., put in my pump, was also, the same manufacturer! Just a different dose! Yet, also, made denser, to go slower from my pump to my back, where it was released, into my system! Your metabolism, has a-lot to do with the release of any med., into our systems.....periwinkle
 
avatar
Anon_160307 replied to annette030's response:
There is an inbetween dose. They make 12 mcg/hr patches that contain 12.5 mcg/hr of fentanyl. You could talk to your doctor and ask if you could try two patches at once: a 50 mcg/hr patch 12 mcg/hr patch. That would be halfway to the 75 mcg/hr patch (i.e., 62.5 mcg/hr patch strength).
 
avatar
annette030 replied to Anon_160307's response:
That is a good option, I did not even think of it.

I would try and stick with the same manufacturer if possible.

Take care, Annette


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Every Chronic Pain Patient Needs to READ THIS!!!
There is a group of thirty seven Doctors, Companies. and Researchers that are petitioning the FDA to change the labels on Opiates so that ... More
Was this Helpful?
46 of 51 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.